Britain pulled a bunch of anti-depressant drugs from the shelves over a year ago because of a link to suicide.
The United States is slowly following. Yes, there is a much higher chance of you having suicidal thoughts if on anti-depressants for an extended period of time. Just remember, if you DO have them, the suicidal thoughts are NOT your thoughts, they are only the drug speaking, so get to your doctor quick to get off the drugs.
One reason why SSRI (selective seretonin reuptake inhibitors) anti-depressant drugs cause suicidal healing is that they mess around with seretonin. Seretonin usually sits around in a synaptic bulb (nerve ending) waiting for a signal to come. When told to move, it takes the signal, and jumps quickly from one neuron to the next. There is a tiny space between each neuron, so neurotransmitters, like seretonin, are used to jump brain signals from one neuron to the next. What an SSRI antidepressant does is slows down seretonin's ability to jump from one neuron to the next. When the seretonin lingers longer in the neuron, you have that "feel-good" feeling.
However, the seretonin get messed up and used up when this happens. Over time, the ammount of seretonin in the brain drops. Now, the body needs to use more and more seretonin, but it has less and less a supply. When the supply runs low, you feel suicidal. Any long-time use of SSRIs will cause this diminishing of seretonin.
That is one of the dangers of SSRIs, so you have to be careful with them, and only take them when nothing else works.
As always- None of my statements are evaluated by the FDA.
My advice is not intended to diagnose, treat, cure or prevent any diseases unless prescribed by a health practitioner. All information is provided for educational purposes only and should not replace the advice of your medical doctor.
(but your medical doctor will probably end up killing you